Alert archive / North Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 9, NWS Raleigh, NC

June 7, 20137 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 7, 2013, 4:00 PM EDT for 7 counties in North Carolina. It was in force for 3 hr. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2013, 4:00 PM EDT (20:00 UTC)
Expired
Jun 7, 2013, 7:00 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Durham County, NC, Granville County, NC, Halifax County, NC, Person County, NC, Vance County, NC, Wake County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 4:00 PM EDTFLASH FLOOD4 Nne Raleigh, NCCRABTREE CREEK WENT OVER ITS FLOOD STAGE OF 12 FEET AS RECORDED BY THE GAUGE ON OLD WAKE FOREST ROAD.
Jun 7, 4:15 PM EDTFLASH FLOOD3 Nw Raleigh, NCCRABTREE CREEK OVER FLOOD STAGE OF 18 FEET AS RECORDED BY THE GAGE LOCATED NEAR HWY 70.
Jun 7, 4:30 PM EDTFLASH FLOOD3 Nw Raleigh, NCBLUE RIDGE ROAD CLOSED NEAR CRABTREE VALLEY MALL
Jun 7, 4:30 PM EDTFLASH FLOOD3 Nw Raleigh, NCCRABTREE VALLEY MALL PARKING LOT FLOODING... CARS BEING TOWED OUT OF THE PARKING LOT
Jun 7, 4:41 PM EDTHEAVY RAIN 4.54Warrenton, NCTOTAL SO FAR FOR JUNE 7 AS MEASURED AT THE WARREN COUNTY EMERGENCY OPERATIONS CENTER.
Jun 7, 4:53 PM EDTFLASH FLOOD2 N Rdu International A, NCLUMLEY RD CLOSED AT BRIERCREEK
Jun 7, 5:11 PM EDTHEAVY RAIN 4.292 Se Cary, NC4.29 INCHES STORM TOTAL... 2.02 INCHES SINCE 8 AM
Jun 7, 5:33 PM EDTFLASH FLOODDurham, NCMANY ROADS IN DURHAM BARRICADED DUE TO FLOODING... INCLUDING 900 BLOCK OF MORRENE... JUNCTION ROAD AT HOLLOWAY ST... FARRINGTON AT OLD CHAPEL HILL... AND MANY OTHERS
Jun 7, 6:00 PM EDTFLASH FLOOD1 Ene Afton, NCPORTIONS OF PARKTOWN ROAD IN WARRENTON CLOSED DUE TO FLOODING.
Jun 7, 6:00 PM EDTFLASH FLOOD1 Se Norlina, NCPORTION OF HIGHWAY 401 SOUTH CLOSED DUE TO FLOODING NEAR WARRENTON.
Jun 7, 6:00 PM EDTFLASH FLOOD1 Se Warrenton, NCPORTIONS OF BALTIMORE ROAD IN WARRENTON CLOSED DUE TO FLOODING.
Jun 7, 6:00 PM EDTFLASH FLOOD2 N Warrenton, NCPORTIONS OF WARREN PLAINS ROAD IN WARRENTON CLOSED DUE TO FLOODING.
Jun 7, 6:00 PM EDTFLASH FLOOD4 Wsw Littleton, NCBRISTON BROWN ROAD CLOSED DUE TO FLOODING
Jun 7, 6:00 PM EDTFLASH FLOOD5 N Arcola, NCREEDY CREEK ROAD CLOSED DUE TO FLOODING
Jun 7, 6:00 PM EDTFLASH FLOOD6 Nnw Arcola, NCMOUNTAIN VIEW ROAD CLOSED DUE TO FLOODING
Jun 7, 7:05 PM EDTFLASH FLOOD1 Se Warrenton, NCONGOING ROAD CLOSURE ON BALTIMORE ROAD AT THE TIME DUE TO EARLIER FLASH FLOODING. OTHER ROADS CLOSED AT THE TIME INCLUDED PARKTOWN ROAD AND WARREN PLAINS ROAD.
Jun 7, 7:05 PM EDTFLASH FLOOD4 Nne Littleton, NCROAD FLOODED DUE TO HEAVY RAINS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WGUS52 KRAH 072000
FFWRAH
NCC063-077-083-145-181-183-185-072300-
/O.NEW.KRAH.FF.W.0009.130607T2000Z-130607T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
400 PM EDT FRI JUN 7 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DURHAM COUNTY IN CENTRAL NORTH CAROLINA
  GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
  HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
  PERSON COUNTY IN CENTRAL NORTH CAROLINA
  VANCE COUNTY IN CENTRAL NORTH CAROLINA
  WAKE COUNTY IN CENTRAL NORTH CAROLINA
  WARREN COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 700 PM EDT

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN PRODUCING FLOODING OVER WARREN...WAKE...VANCE...
  PERSON...WESTERN HALIFAX...GRANVILLE AND DURHAM COUNTIES.          
  DOPPLER RADAR ESTIMATED THAT 2 TO 4 INCHES OF RAIN HAS FALLEN      
  SINCE 100 PM. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR CAN BE      
  EXPECTED AS HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ANDREA       
  TRACKS NORTHEAST ALONG THE HIGHWAY 1 AND INTERSTATE 95 CORRIDOR    
  THROUGH 700 PM THIS EVENING.

* LOCATIONS THREATENED WITH FLOODING INCLUDE WARRENTON...NORLINA...
  OXFORD...CREEDMOOR...BUTNER...ROXBORO...KITTRELL...HENDERSON...
  ROANOKE RAPIDS...LITTLETON...HALIFAX...ROUGEMONT...DURHAM...WAKE
  FOREST...RDU INTERNATIONAL...RALEIGH...GARNER...FUQUAY-VARINA AND
  CARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXTREMELY DANGEROUS. NUMEROUS ROADS AND LOW LYING
AREAS WILL QUICKLY FLOOD. FLOOD WATERS WILL ALSO THREATEN SOME HOMES
AND BUSINESSES. IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD 
PRONE AREA MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3651 7788 3649 7764 3640 7754 3632 7757
      3631 7751 3615 7771 3627 7830 3618 7850
      3602 7854 3598 7844 3582 7826 3552 7871
      3561 7899 3584 7890 3587 7891 3586 7902
      3624 7895 3624 7916 3655 7913 3655 7791

$$

VINCENT
2 follow-up statements
160 
WGUS72 KRAH 072032
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT FRI JUN 7 2013

NCC063-077-083-145-181-183-185-072300-
/O.CON.KRAH.FF.W.0009.000000T0000Z-130607T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DURHAM NC-GRANVILLE NC-HALIFAX NC-PERSON NC-VANCE NC-WAKE NC-
WARREN NC-
432 PM EDT FRI JUN 7 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
WARREN...WAKE...VANCE...PERSON...WESTERN HALIFAX...GRANVILLE AND
DURHAM COUNTIES...

AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN AND FLOODING OVER WARREN...WAKE...VANCE...
PERSON...WESTERN HALIFAX...GRANVILLE AND DURHAM COUNTIES. DOPPLER 
RADAR ESTIMATED AS MUCH AS 2 TO 3 INCHES OF RAIN HAS FALLEN SINCE 
330 PM ACROSS PORTIONS OF THE WARNING AREA...PRIMARILY IN 
NORTHEASTERN WAKE COUNTY...VANCE COUNTY...AND WARREN COUNTY.

ALTHOUGH THE HEAVIEST RAIN HAS LARGELY ENDED IN WAKE COUNTY...FLASH 
FLOODING WILL CONTINUE THROUGH AT LEAST 600 PM IN THE CITY OF 
RALEIGH AND ALONG AND NORTH OF INTERSTATE 540 WHERE NUMEROUS REPORTS 
OF ROAD CLOSURES...HIGH WATER...AND WATER RESCUES HAVE BEEN 
REPORTED. ADDITIONALLY...CRABTREE CREEK HAS EXCEEDED FLOOD STAGE AND 
IS FLOODING GLENWOOD AVENUE NEAR CRABTREE VALLEY MALL WHERE SEVERAL 
PARKING LOTS ARE NOW UNDER WATER.
 
FURTHER NORTH NEAR THE VIRGINIA BORDER...ADDITIONAL RAINFALL AMOUNTS 
OF 1 TO 3 INCHES CAN BE EXPECTED IN WARREN AND WESTERN HALIFAX 
COUNTIES THROUGH 600 PM. FLASH FLOODING IS LIKELY ALONG THE 
INTERSTATE 85 CORRIDOR BETWEEN MILE MARKER 209 AND MILE MARKER 
233...AND ALONG AND WEST OF INTERSTATE 95 IN WESTERN HALIFAX COUNTY.

LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
WARRENTON...NORLINA...OXFORD...ROXBORO...KITTRELL...HENDERSON...
ROANOKE RAPIDS...LITTLETON...HALIFAX AND ROUGEMONT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

VERY DANGEROUS FLASH FLOODING CAN BE EXPECTED IN URBAN AREAS... 
ESPECIALLY ALONG GLENWOOD AVENUE NEAR CRABTREE VALLEY MALL IN 
RALEIGH AND ALONG AND NORTH OF INTERSTATE 540. DO NOT ATTEMPT TO 
TRAVEL UNLESS YOU MUST DO SO TO ESCAPE FLOODING OR ARE UNDER AN 
EVACUATION ORDER. IF YOU ARE IN A LOW LYING AREA...ALONG A CREEK OR 
STREAM...OR IN AN AREA EXPERIENCING FLOODING...TAKE ACTION NOW TO 
PROTECT YOUR LIFE. MOVE TO HIGHER GROUND IMMEDIATELY.

&&

LAT...LON 3651 7788 3649 7764 3640 7754 3632 7757
      3631 7751 3615 7771 3627 7830 3618 7850
      3602 7854 3598 7844 3582 7826 3552 7871
      3561 7899 3584 7890 3587 7891 3586 7902
      3624 7895 3624 7916 3655 7913 3655 7791

$$

VINCENT
721 
WGUS72 KRAH 072156
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT FRI JUN 7 2013

NCC145-072159-
/O.CAN.KRAH.FF.W.0009.000000T0000Z-130607T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERSON NC-
556 PM EDT FRI JUN 7 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PERSON COUNTY...

THE HEAVIEST RAINFALL HAS ENDED AND PERSON COUNTY OFFICIALS REPORT 
NO ONGOING FLOODING OR ROAD CLOSURES. AS A RESULT...THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED.

LAT...LON 3655 7791 3651 7788 3649 7764 3640 7754
      3634 7758 3631 7756 3631 7751 3615 7771
      3627 7830 3618 7850 3602 7854 3598 7844
      3582 7826 3561 7859 3572 7895 3586 7891
      3586 7902 3624 7895 3624 7880 3655 7879

$$

NCC063-077-083-181-183-185-072300-
/O.CON.KRAH.FF.W.0009.000000T0000Z-130607T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DURHAM NC-GRANVILLE NC-HALIFAX NC-VANCE NC-WAKE NC-WARREN NC-
556 PM EDT FRI JUN 7 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
WARREN...WAKE...VANCE...WESTERN HALIFAX...GRANVILLE AND DURHAM
COUNTIES...

AT 555 PM EDT...HEAVY RAIN HAS ENDED ACROSS MOST OF THE WARNING 
AREA...EXPECT FOR LINGERING SHOWER ACTIVITY IN NORTHERN WARREN AND 
HALIFAX COUNTIES EXPECTED TO PERSIST THROUGH 630 PM. 

EVEN THOUGH HEAVY RAIN HAS LARGELY ENDED...FLASH FLOODING WILL 
CONTINUE THROUGH 700 PM...ESPECIALLY IN URBAN AREAS SUCH AS RALEIGH 
AND DURHAM WHERE 3 TO 5 INCHES OF RAIN FELL THIS AFTERNOON AND WHERE 
THERE ARE NUMEROUS REPORTS OF ROAD CLOSURES AND FLASH FLOODING AS OF 
555 PM.

LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO 
RALEIGH...DURHAM...WARRENTON...NORLINA...OXFORD...KITTRELL... 
HENDERSON...ROANOKE RAPIDS...LITTLETON...HALIFAX AND ROUGEMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM RECENT HEAVY RAINFALL WILL RESULT IN CONTINUED 
FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS... 
STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW 
LYING SPOTS...ESPECIALLY ON GLENWOOD AVENUE NEAR CRABTREE VALLEY 
MALL AND NEAR THE INTERSECTION OF INTERSTATE 440 AND LAKE BOONE 
TRAIL IN RALEIGH.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3655 7791 3651 7788 3649 7764 3640 7754
      3634 7758 3631 7756 3631 7751 3615 7771
      3627 7830 3618 7850 3602 7854 3598 7844
      3582 7826 3561 7859 3572 7895 3586 7891
      3586 7902 3624 7895 3624 7880 3655 7879

$$

VINCENT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:37 PM EDT, 23 minutes earlier.

Area forecast discussion, Jun 7, 3:37 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
337 PM EDT FRI JUN 7 2013

.SYNOPSIS...
TROPICAL STORM ANDREA WILL TRACK NORTHEAST ACROSS THE COASTAL PLAIN
OF EASTERN NORTH CAROLINA LATE THIS AFTERNOON... THEN MOVE WELL TO
OUR NORTHEAST THIS EVENING. AN UPPER LEVEL DISTURBANCE WILL TRACK
NORTHEASTWARD UP THE SOUTHERN APPALACHIANS TONIGHT. A WEAK LOW
PRESSURE TROUGH WILL LINGER OVER THE REGION THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM FRIDAY...

THROUGH EARLY EVENING: THE LATEST ESTIMATED POSITION OF THE CENTER
OF TS ANDREA BASED ON RADAR IMAGERY IS JUST NORTHWEST OF FAY. THE
CONCERN FOR LOCALIZED FLOODING PERSISTS IN ASSOCIATION WITH THE
WIDESPREAD RAIN AREA WEST OF THE CENTER... WHERE AN ADDITIONAL INCH
OR TWO OF RAINFALL IS EXPECTED... WITH LOCALLY HIGHER TOTALS
POSSIBLE. GIVEN THE PASSAGE OF THIS RAIN AREA AND THE ONGOING ISSUES
OF HIGH WATER ON SOME ROADS IN THE EASTERN COUNTIES... WILL LEAVE
THE FLASH FLOOD WATCH AS IS FOR THE TIME BEING... ALTHOUGH WE SHOULD
BE ABLE TO REMOVE ITS SOUTHERN PORTIONS SHORTLY... BASED ON RADAR
TRENDS OVER THE NEXT HOUR OR SO.

NHC'S LATEST FORECAST TRACK FOR ANDREA'S CENTER KEEPS IT TRACKING
ROUGHLY BETWEEN HIGHWAY 1 AND I-95 OVER THE NEXT FEW HOURS. THIS
WILL BRING THE STRONGER WINDS ON THE RIGHT (EAST) SIDE OF THE
CIRCULATION WELL WESTWARD INTO THE CWA... PARTICULARLY IN AND NEAR
RAINBANDS... WHERE THE STRONGEST WINDS SO FAR HAVE BEEN REPORTED
(AROUND 40 MPH GUSTS). IN A BROAD SENSE... SUSTAINED WINDS FROM THE
EAST AND SOUTHEAST OF 20-25 MPH... AND PERIODIC GUSTS AS HIGH AS
30-40 MPH... PRIMARILY ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR ARE
THE HIGHEST WINDS WE'RE EXPECTING. THIS COULD TOPPLE A COUPLE OF
WEAK TREES AND/OR KNOCK DOWN SOME BRANCHES. WILL CONTINUE TO MONITOR
FOR THE POSSIBILITY OF WEAK/BRIEF RAPID SPINUPS MAINLY EAST OF
RALEIGH FOR THE NEXT SEVERAL HOURS. EFFECTIVE SHEAR REMAINS ABOVE 30
KTS HERE WITH 20-35 KTS OF 0-1 KM SHEAR AND 200 M2/S2 OF 0-1 KM SRH.
WHILE INSTABILITY REMAINS QUITE MARGINAL (MLCAPE OF 100-500 J/KG)...
THE PRESENCE OF A CAPE GRADIENT THROUGH THIS AREA AND POTENTIAL FOR
LOCALIZED HEATING AND POCKETS OF HIGHER INSTABILITY WILL CONTINUE TO
BRING ABOUT CONCERN FOR ISOLATED ENHANCED CONVECTION AND POSSIBLE
WEAK TORNADOES.

FROM MID EVENING THROUGH TONIGHT: THE RAINFALL DIRECTLY ASSOCIATED
WITH ANDREA SHOULD HAVE MOVED NORTH OF THE NC/VA BORDER BY MID
EVENING. A SECOND AREA OF LIGHT RAIN OVER SC... APPARENTLY TIED TO A
WEAK VORTICITY MAX ROTATING AROUND THE SOUTH SIDE OF THE MID LEVEL
SHORTWAVE TROUGH AND A WEAK LOW LEVEL CONVERGENCE ZONE... IS
EXPECTED TO TRACK UP THROUGH THE SOUTHERN AND EASTERN CWA BY MID
EVENING... BUT SHOULD BRING ONLY LIGHT ADDITIONAL RAINFALL. THEN...
THE MCV NOW CROSSING AL IS EXPECTED TO TRACK NORTHEASTWARD INTO WRN
NC TONIGHT. THIS WILL BE ACCOMPANIED BY RESURGENCE OF K-INDEX VALUES
(OVER 35C) AND PRECIP WATER VALUES TRENDING BACK UP TOWARD 1.8 IN.
INSTABILITY SHOULD BE FAIRLY LOW... 200-600 J/KG MLCAPE ON THE RAP
MODEL... BUT THIS COMBINED WITH DYNAMIC FORCING FOR ASCENT AND
FAVORABLE DEEP LAYER SHEAR OF 30-40 KTS SHOULD BE ENOUGH TO SUPPORT
ORGANIZED CONVECTION TONIGHT MAINLY IN THE WEST. AFTER A LULL IN
POPS THROUGH MUCH OF THE EVENING (DOWN TO ISOLATED/SCATTERED
SHOWERS)... WILL HOLD ONTO THE EARLIER FORECAST OF RAMPING POPS BACK
UP TO GOOD CHANCE ACROSS THE SOUTH AND WEST CWA FROM AROUND MIDNIGHT
ONWARD.

LOWS TONIGHT FROM 66-71 WITH A LINGERING WEAK TROUGH HANGING BACK
THROUGH THE PIEDMONT OVERNIGHT... KEEPING HIGH DEW POINTS IN PLACE
OVER CENTRAL AND EASTERN SECTIONS... WHILE THE WEST SHOULD SEE SOME
REDUCTION WITH WEST OR WNW LOW LEVEL FLOW DEVELOPING. THE LOW LEVEL
MOISTURE AND LIGHTENING WINDS MAY LEAD TO SOME FOG DEVELOPMENT...
HOWEVER CONFIDENCE IN THIS IS NOT HIGH WITH THE POSSIBILITY OF
SHOWERS AND STORMS OVERNIGHT... SO WILL KEEP IT PATCHY AT BEST FOR
NOW. -GIH

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 330 PM FRIDAY...

FOR SATURDAY/SATURDAY NIGHT: WEAK SURFACE TROUGHING WILL HOLD OVER
CENTRAL NC. WHILE THE VORTICITY MAX TRAVERSING WRN NC EARLY IN THE
DAY SHOULD DAMPEN A BIT AS IT HEADS TO OUR NORTH SATURDAY MORNING...
THE EARLY MORNING CONVECTION EXPECTED FROM THE MOUNTAINS THROUGH THE
WRN PIEDMONT MAY SPAWN AN OUTFLOW BOUNDARY THAT WOULD DRIFT INTO THE
ERN PIEDMONT/SANDHILLS AND COASTAL PLAIN BY AFTERNOON. MODELS
INDICATE CONTINUED DECENT DEEP LAYER SHEAR AROUND 30 KTS THROUGH THE
DAY... AND MLCAPE IS EXPECTED TO PEAK AT 800-2000 J/KG MAINLY FROM
HIGHWAY 1 EAST. WILL HOLD ONTO THE TREND TOWARD GOOD CHANCE POPS
WEST AND LIKELY EAST FROM LATE MORNING THROUGH THE AFTERNOON. THE
NAM'S CAPE IN THE MIXED PHASE REGION FROM -10C TO -30C GETS UP TO
600-800 J/KG... SO WE'LL SEE A RISK OF HAIL ALONG WITH A THREAT OF
STRONG WIND GUSTS IN THE AFTERNOON. HIGHS 84-88. WARM AND MUGGY
SATURDAY NIGHT WITH SHOWER/STORM CHANCES DIMINISHING WITH SHORTWAVE
RIDGING BUILDING IN BEHIND THE DEPARTING TROUGH AND A BRIEF RESPITE
OF DEEP MOISTURE WITH PW VALUES FALLING BACK TO AT OR BELOW 1.0 IN.
LOWS IN THE UPPER 60S TO LOWER 70S AND AREAS OF FOG/STRATUS
DEVELOPING AS LOW LEVEL HUMIDITY REMAINS HIGH.

FOR SUNDAY/SUNDAY NIGHT: SOUTHWESTERLY DEEP LAYER PERSISTS WITH WARM
MOIST SOUTHERLY SURFACE FLOW... BETWEEN A STRONG STACKED LOW OVER
THE MIDWEST TRACKING TOWARD THE GREAT LAKES... AND A DEEP
STRENGTHENING RIDGE OUT OVER THE ATLANTIC. WEAK WAVES RIDING
NORTHEAST OVER NC COMBINED WITH DEVELOPING INSTABILITY (MLCAPE OF
500-1500 J/KG IN THE EAST ON THE NAM) AND A RESURGENCE OF HIGH PW
(OVER 1.5 IN.) SHOULD INSTIGATE SCATTERED SHOWERS AND STORMS BY
AFTERNOON. DEEP LAYER SHEAR WILL BE MUCH WEAKER... JUST AROUND 20
KTS... SO THE THREAT OF ORGANIZED STRONG STORMS IS MUCH LOWER. WILL
TREND CHANCE POPS BACK DOWN AFTER NIGHTFALL. HIGHS 86-89 AND LOWS
68-72. -GIH

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 330 PM FRIDAY...

WARM/HUMID CONDITIONS WILL CONTINUE MONDAY WITH A BAGGY FRONT TO OUR
NORTH AND SOUTHWESTERLY FLOW ALOFT.  DEWPOINTS ARE EXPECTED TO BE
WELL INTO THE 60S WITH SURGE OF PW BACK TO NEAR 2 INCHES DURING THE
DAY. INSTABILITY MAY BE SOMEWHAT HAMPERED BY CLOUD COVER AND MOIST
ADIABATIC LAPSE RATES...BUT MOISTURE WILL SUPPORT AT LEAST SCATTERED
SHOWERS AND STORMS.  AN UPPER LEVEL TROUGH IS FORECAST TO SWING
ACROSS THE REGION TUESDAY...PUSHING THE COLD FRONT SOUTH THROUGH OUT
AREA AND PROVIDING BETTER FORCING FOR CONVECTION.  THE LATEST GFS
AND ECMWF RUNS SHOW BETTER AGREEMENT ON THE TIMING OF THIS
FEATURE...THROUGH THE ECMWF IS STILL STRONGER AND WOULD SUPPORT A
BETTER SEVERE WEATHER THREAT.  HIGHS IN THE MID 80S EACH DAY.  MUGGY
LOWS IN THE UPPER 60S TO LOWER 70S.

THE PASSAGE OF THE TROUGH AND COLD FRONT SHOULD PROVIDE AT LEAST A
BRIEF REPRIEVE FROM THE HUMIDITY FOR THE LATTER HALF OF THE
WEEK...AS A RIDGE BUILDS OVER THE SOUTHERN PLAINS AND NORTHWESTERLY
FLOW DEVELOPS ACROSS THE MID-WEST AND OUR AREA.  AN UPPER LEVEL
DISTURBANCE...LIKELY REMNANT MCS ACTIVITY...SHOULD IMPACT OUR AREA
BY THURSDAY OR FRIDAY.  HOWEVER...CONFIDENCE IN SUCH FEATURES IS LOW
AT 6 OR 7 DAYS OUT.  HIGHS SHOULD BE GENERALLY BE NEAR NORMAL.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 200 PM FRIDAY...

AVIATION CONDITIONS WILL CONTINUE TO BE POOR THIS AFTERNOON AS TS
ANDREA LIFTS ACROSS EAST-CENTRAL NC AND EVENTUALLY MOVES AWAY TO THE
NORTHEAST. HEAVY RAIN AND IFR/LIFR VSBYS AND CEILINGS CAN BE
EXPECTED AT KRDU...KFAY AND KRWI THROUGH 20-21Z...WITH AN ISOLATED
THUNDERSTORM ALSO POSSIBLE.  AS CONDITIONS BEGIN TO IMPROVE...MVFR
CEILINGS MAY LINGER INTO THE EVENING HOURS...AND IF WINDS BECOME
LIGHT...AREAS OF FOG AND LOW CLOUDS ARE POSSIBLE...BEFORE ANOTHER
DISTURBANCE...CURRENTLY OVER ALABAMA...IS EXPECTED TO SWING ACROSS
THE AREA LATE TONIGHT.  ANOTHER ROUND OF SHOWERS AND ISOLATED STORMS
WILL BE POSSIBLE AFTER MIDNIGHT. DUE TO COMPLEXITY OF OF THESE
SYSTEMS...CONFIDENCE IN THE TIMING OF SUB-VFR CONDITIONS IS LOW.

AFTER 12Z SATURDAY...MVFR CONDITIONS ARE EXPECTED TO DEVELOP BY
MIDDAY...WITH VFR POSSIBLE DURING THE AFTERNOON...MAINLY AT KGSO AND
KINT.  ISOLATED SHOWERS AND STORMS MAY ONCE AGAIN BE POSSIBLE OVER
PORTIONS OF EASTERN NC...AS A WEAKENING SURFACE FRONT WILL LINGER
OVER THE AREA.

OUTLOOK...
VFR CONDITIONS ARE EXPECTED TO RETURN BY SATURDAY EVENING.  WARM AND
MOIST CONDITIONS WILL LEAD TO THE POSSIBILITY OF MORNING FOG/STRATUS
AND AFTERNOON SHOWS AND THUNDERSTORMS EACH DAY...WITH A COLD FRONT
EXPECTED TO MOVE THROUGH THE AREA BY TUESDAY EVENING.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...BLS
AVIATION...BLS
Hazardous weather outlook, Jun 7, 1:13 PM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
113 PM EDT FRI JUN 7 2013

NCZ007>009-021>025-038>040-073>076-083-084-081000-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
113 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

BANDS OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ANDREA WILL
AFFECT THE REGION THROUGH THIS AFTERNOON. ADDITIONAL RAINFALL
AMOUNTS OF ONE TO TWO INCHES ARE PROBABLE WITH LOCALLY HIGHER
AMOUNTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON
THROUGH EARLY EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE
LOCALLY DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

NCZ010-026-041-077-085-086-088-089-081000-
WARREN-FRANKLIN-WAKE-HARNETT-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
113 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

BANDS OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ANDREA WILL
AFFECT THE REGION THROUGH THIS AFTERNOON. ADDITIONAL RAINFALL
AMOUNTS OF ONE TO TWO INCHES ARE PROBABLE WITH LOCALLY HIGHER
AMOUNTS. IN ADDITION... WIND GUSTS 30 TO 40 MPH ARE POSSIBLE
THROUGH THE REST OF THE AFTERNOON. SINCE THE TOP SOIL IS
SATURATED...WINDS OF THIS MAGNITUDE MAY TOPPLE A FEW SHALLOW
ROOTED TREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON
THROUGH EARLY EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE
LOCALLY DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

NCZ011-027-028-042-043-078-081000-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-
113 PM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 286 IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

BANDS OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ANDREA WILL
AFFECT THE REGION THROUGH THIS AFTERNOON. ADDITIONAL RAINFALL
AMOUNTS OF ONE TO TWO INCHES ARE PROBABLE WITH LOCALLY HIGHER
AMOUNTS. IN ADDITION... WIND GUSTS 30 TO 40 MPH ARE POSSIBLE
THROUGH THE REST OF THE AFTERNOON. SINCE THE TOP SOIL IS
SATURATED...WINDS OF THIS MAGNITUDE MAY TOPPLE A FEW SHALLOW
ROOTED TREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL
LOCALLY DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Jun 7, 3:41 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
341 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      4 NNE RDU INTERNATIONAL 35.92N  78.75W
06/07/2013                   WAKE               NC   AMATEUR RADIO

            ROAD REPORTEDLY WASHED OUT IN THE 12300 BLOCK OF
            LEESVILLE ROAD. ROAD CLOSED BY FIRE DEPARTMENT.

&&

EVENT NUMBER RAH1300465

DJF
Local storm report, Jun 7, 3:44 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
344 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     FLASH FLOOD      5 E RDU INTERNATIONAL A 35.86N  78.69W
06/07/2013                   WAKE               NC   AMATEUR RADIO

            WATER RESCUE OF A PERSON IN A VEHICLE COMPLETED AT
            LEESVILLE AND MILLBROOK ROADS.

&&

EVENT NUMBER RAH1300466

DJF
Local storm report, Jun 7, 3:47 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      3 WSW CARY              35.77N  78.85W
06/07/2013                   WAKE               NC   SOCIAL MEDIA

            ROADS IMPASSIBLE IN THE SHERWOOD GREENS SUBDIVISION.

&&

EVENT NUMBER RAH1300467

DJF
Local storm report, Jun 7, 3:49 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
349 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HEAVY RAIN       2 NNW NEW HOPE          35.83N  78.57W
06/07/2013  M1.73 INCH       WAKE               NC   COCORAHS

            1.73 INCHES OF RAIN FELL IN 28 MINUTES.

&&

EVENT NUMBER RAH1300468

DJF
Local storm report, Jun 7, 3:58 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     FLASH FLOOD      3 N RDU INTERNATIONAL A 35.92N  78.79W
06/07/2013                   WAKE               NC   AMATEUR RADIO

            WATER RESCUE AND ROAD CLOSED AT GLENWOOD AVENUE AND TW
            ALEXANDER.

&&

EVENT NUMBER RAH1300469

DJF
Local storm report, Jun 7, 4:00 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
400 PM EDT FRI JUN 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     FLASH FLOOD      4 SW DURHAM             35.95N  78.97W
06/07/2013                   DURHAM             NC   911 CALL CENTER

            PART OF OLD CHAPEL HILL ROAD CLOSED DUE TO FLASH
            FLOODING.

&&

EVENT NUMBER RAH1300470

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 1:55 AM EDTSpecial Weather StatementRAHCumberland, Hoke, Sampson, Wayne80 min
Jun 7, 2:26 AM EDTAreal Flood AdvisoryRAHCumberland, Sampson, Wayne6 hr
Jun 7, 3:50 AM EDTAreal Flood AdvisoryRAHChatham, Edgecombe, Franklin, Harnett, Johnston, Lee and 3 more5 hr
Jun 7, 5:39 AM EDTSpecial Weather StatementRAHCumberland51 min
Jun 7, 6:24 AM EDTFlash Flood WarningRAHFranklin, Harnett, Johnston, Nash, Wake111 min
Jun 7, 8:17 AM EDTFlash Flood WarningRAHFranklin, Johnston, Nash, Wake, Warren103 min
Jun 7, 9:06 AM EDTAreal Flood AdvisoryRAHChatham, Edgecombe, Franklin, Harnett, Johnston, Lee and 3 more3 hr
Jun 7, 9:18 AM EDTSpecial Weather StatementRAHWayne57 min
Jun 7, 9:34 AM EDTAreal Flood AdvisoryRAHWayne86 min
Jun 7, 9:37 AM EDTRiver Flood WarningRAHJohnston47 hr
Jun 7, 9:37 AM EDTRiver Flood WarningRAHJohnston5 days
Jun 7, 10:02 AM EDTSpecial Weather StatementRAHWayne43 min
Jun 7, 10:33 AM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Wayne, Wilson42 min
Jun 7, 10:57 AM EDTFlash Flood WarningRAHEdgecombe, Nash, Wilson108 min
Jun 7, 11:19 AM EDTSpecial Weather StatementRAHEdgecombe, Halifax41 min
Jun 7, 11:25 AM EDTFlash Flood WarningRAHHalifax110 min
Jun 7, 11:53 AM EDTSpecial Weather StatementRAHEdgecombe, Halifax37 min
Jun 7, 12:27 PM EDTAreal Flood AdvisoryRAHAnson, Davidson, Montgomery, Moore, Randolph, Richmond and 2 more2 hr
Jun 7, 1:16 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore, Scotland59 min
Jun 7, 1:29 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Cumberland, Durham, Franklin, Granville and 10 more3 hr
Jun 7, 1:56 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Sampson64 min
Jun 7, 1:58 PM EDTFlash Flood WarningRAHChatham, Cumberland, Durham, Franklin, Granville, Harnett and 6 more2 hr
Jun 7, 2:53 PM EDTSpecial Weather StatementRAHFranklin, Johnston, Nash, Wake, Wayne, Wilson52 min
Jun 7, 3:08 PM EDTFlash Flood WarningRAHFranklin, Harnett, Johnston, Nash, Wake, Wayne and 1 more3 hr
Jun 7, 3:46 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake59 min
Jun 7, 5:02 PM EDTRiver Flood WarningRAHCumberland4 days
Jun 7, 5:07 PM EDTSpecial Weather StatementRAHRandolph38 min
Jun 7, 6:09 PM EDTFlash Flood WarningRAHFranklin111 min
Jun 7, 7:04 PM EDTFlash Flood WarningRAHHalifax, Vance, Warren116 min
Jun 7, 7:16 PM EDTSpecial Weather StatementRAHRichmond44 min
Jun 7, 7:41 PM EDTSpecial Weather StatementRAHMontgomery49 min

Nearby

Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.